Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Mobile, AL

January 19, 2019Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 19, 2019, 3:14 PM CST for Butler County, Crenshaw County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 19, 2019, 3:14 PM CST (21:14 UTC)
Expired
Jan 19, 2019, 3:44 PM CST
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, AL, Crenshaw County, AL

The radar

The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 19, 9:43 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS54 KMOB 192114
SVRMOB
ALC013-041-192200-
/O.NEW.KMOB.SV.W.0007.190119T2114Z-190119T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
314 PM CST SAT JAN 19 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Butler County in south central Alabama...
  Northern Crenshaw County in south central Alabama...

* Until 400 PM CST.

* At 314 PM CST, a severe thunderstorm was located near Greenville,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Petrey and Highland Home. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 500 PM CST for south central
Alabama.

LAT...LON 3186 8618 3183 8618 3181 8619 3168 8686
      3196 8678 3196 8641 3203 8641 3204 8640
      3204 8641 3205 8640 3205 8630 3197 8630
      3197 8620 3196 8618 3189 8617
TIME...MOT...LOC 2114Z 246DEG 36KT 3186 8666 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
815 
WWUS54 KMOB 192131
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
331 PM CST SAT JAN 19 2019

ALC013-041-192200-
/O.CON.KMOB.SV.W.0007.000000T0000Z-190119T2200Z/
Butler AL-Crenshaw AL-
331 PM CST SAT JAN 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES...

At 331 PM CST, a severe thunderstorm was located 4 miles southeast of
Logan, or 9 miles east of Fort Deposit, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 500 PM CST for south central
Alabama.

LAT...LON 3182 8654 3196 8655 3196 8641 3203 8641
      3204 8640 3204 8641 3205 8640 3205 8630
      3197 8630 3197 8620 3196 8618 3190 8617
TIME...MOT...LOC 2131Z 250DEG 47KT 3194 8643 

HAIL...<.75IN
WIND...60MPH
 
$$
904 
WWUS54 KMOB 192144
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
344 PM CST SAT JAN 19 2019

ALC013-041-192154-
/O.CAN.KMOB.SV.W.0007.000000T0000Z-190119T2200Z/
Butler AL-Crenshaw AL-
344 PM CST SAT JAN 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER AND
NORTHERN CRENSHAW COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CST for south central
Alabama.

LAT...LON 3182 8654 3196 8655 3196 8641 3203 8641
      3204 8640 3204 8641 3205 8640 3205 8630
      3197 8630 3197 8620 3196 8618 3190 8617
TIME...MOT...LOC 2143Z 246DEG 36KT 3199 8629 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 11:45 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 19, 11:45 AM CST, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1145 AM CST Sat Jan 19 2019

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Due to evolving strong low level wind fields, efficient
afternoon mixing favors non-convective wind gusts to meet
criteria for wind advisories over the interior. Thus, forecasters
have extended the wind advisory northward and is now in place
along and east of a line from Thomasville to coastal Mobile
County. /10

&&

.AVIATION...
18Z issuance...Main hazards in the near term ahead of convective
line approaching from the west this afternoon will be strong
wind gusts which will bring impacts to arrivals and departures.
Non-convective low level wind shear upwards of around 50 kts in
lowest 2 kft. MVFR cigs and vsby with passage of afternoon storms.
Wind shift occurs tonight with frontal passage and looks to be
strong with gusts around 30 kts possible. /10

&&

.PREV DISCUSSION... /issued 1036 AM CST Sat Jan 19 2019/

DISCUSSION...See updated information for land and marine areas below.

UPDATE...Leading edge of convective line was beginning to
approach the MS zones late this morning. Several warning polygons
have been issued from neighboring offices upstream. Deep layer
upper trof has sharpened southward down into the western Gulf.
East of the trof axis, a highly diffluent flow aloft evolves over
the local area and with approach of strong cold front now moving
eastward over the Lower MS Valley, deep layer ascent increases and
spreads eastward over the area today. Due to the veering and
strengthening low level wind fields within the warm sector, 0-1 km
storm relative helicity values are now up to above 300 m2/s2,
well above the critical values of 150 m2/s2 needed for potential
of deep and persistent rotating updrafts. Strongly diffluent
effective bulk shear values of 40 to 60 kts and low LCL heights
~500 meters are in place. Despite low mixed layer instability
(~500 J/kg), the evolving high shear and low LCL environment
supports potential of damaging thunderstorm wind gusts in the line
and isolated tornadoes. Discrete cells that form out ahead of the
main line will be watched very closely for tornadic potential. Storm
motion will be rapid, from the southwest to the northeast at some 45
to 50 knots. Tornado watch #2 has been issued thru 5 pm this evening
for much of the area. Be prepared today to move to a place of
shelter very quickly in the case warnings are issued. /10

PREV DISCUSSION... /issued 1001 AM CST Sat Jan 19 2019/

DISCUSSION...See updated information for land and marine areas below.

UPDATE...A quick update to mention tornado watch number 2 has
been issued by the storm prediction center for most of the local
area in effect thru 5 PM late this afternoon. Headlines added to
zone and marine products. Local mesoscale discussion soon to
follow. /10

PREV DISCUSSION... /issued 613 AM CST Sat Jan 19 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through 20.12z.
Lower cigs and visibilities in low stratus and patchy dense fog
early this morning, then in low ceilings and heavy rain with
thunderstorms late this morning through early this evening
followed by low stratus in the wake of a strong cold front late
tonight through 20.12z. Expect a strong southerly flow at 18 to 25
knots with frequent gusts above 30 knots through this afternoon
shifting west then northwest this evening and overnight in
the wake of the front. 32/ee

PREV DISCUSSION... /issued 504 AM CST Sat Jan 19 2019/

NEAR TERM /Now Through Saturday night/...Main concern in the
near term continues to be the threat for damaging straight line
winds with possible short lived tornadoes developing out ahead and
along a well defined squall line moving into western sections of
the county warning forecast area by mid to late morning today,
then exiting to the east shortly after sunset. As mentioned
earlier better vertical shear for isolated tornados is noted in
the lower levels ahead of the main squall line followed by a more
unidirectional wind profile along the squall line suggesting more
bowing segments or QLCS pattern. Although the entire area is under
a slight risk for severe thunderstorm development the best chance
for the stronger long lived bowing segments will be over northern
sections of the forecast area beginning by early this afternoon
shifting from west to east, associated with the better forcing or
lift aloft that stretches further northward. Latest model
soundings initially start with low wetbulb values this round
suggesting the threat for medium to large hail for most locations
can't be ruled out also. With the presence of a 50 to 60 knot 850
jet axis across much of the forecast area this afternoon gusty
winds possibly up to 30 knots outside of thunderstorms will also
be likely. As a result a wind advisory continues mainly for the
coastal areas of AL and NWFL through early Sunday morning.
Otherwise, stay tuned for further updates throughout the day for
possible convective watches or warnings.

Temperatures will warm 5 to 10 degrees above seasonal norms today
due to the strong onshore flow, then 4 to 6 degrees below norms
tonight as much cold air begins to shift south over the the region
after midnight tonight. Highs today will range from the upper 60s to
lower 70s for most locations followed by lows in the lower to middle
30s for most inland areas and the upper 30s to lower 40s close to
the coast. 32/ee

SHORT TERM /Sunday Through Monday night/...The upper level
trough will continue to move toward the Eastern Seaboard on
Sunday, while ridging aloft continues to build across the Rocky
Mountains. A deep layer dry and subsident airmass will spread
across our region within northwesterly flow aloft between these
features Sunday and Sunday night. Surface high pressure will
meanwhile build eastward from the Plains states to the Mississippi
and Tennessee Valleys and north central Gulf Coast region through
Sunday night. Clouds should gradually decrease through mid to
late Sunday morning, with mostly clear skies then expected Sunday
afternoon through Sunday night. The MSLP gradient will keep breezy
northwest winds in place across most of our region through Sunday
morning, with a gradual decrease in speed expected Sunday
afternoon into Sunday night as the gradient relaxes and the
surface ridge builds into our region. Cold air advection will keep
temperatures below normal across the forecast area Sunday and
Sunday night. Highs Sunday are forecast to only reach into the mid
to upper 40s over the interior, and around 50 near the coast.
Clear skies and decreasing winds will support freezing
temperatures over most locations away from the immediate coast
Sunday night. Lows are expected to range in the mid 20s to the
lower 30s, except for mid 30s near the beaches.

The mid level flow gradually becomes zonal across our region
Monday and Monday night, with continued clear and dry conditions
expected through Monday evening, with some increase in cloud cover
possible over our western zones by late Monday night. Temperatures
remain cool on Monday, with highs in the lower to mid 50s. Lows
Monday night trend closer to normal with readings in the mid 30s
to around 40 over the interior, with mid 40s expected along the
immediate coast. /21

LONG TERM /Tuesday Through Friday/...The next upper level trough
will move across the Plains states Tuesday before slowing somewhat
as it approaches the Mississippi Valley region Wednesday into
Wednesday night. Low level southerly flow returns to our region
Tuesday and Wednesday as surface high pressure shifts into the
western Atlantic and also ahead of the next surface low pressure
system that will be lifting from the central Plains to the Great
Lakes. Weak isentropic ascent may result in the development of a
few light showers Tuesday, but deep layer moistening and increased
ascent ahead of the aforementioned trough approaching the
Mississippi Valley will favor increasing coverage of rain showers
across our region Tuesday night and especially into Wednesday/
Wednesday night, when POPs become likely (60-70% coverage) over
our entire area. Medium range guidance has trended a little
warmer and more moist ahead of this next approaching system, and
there could be enough weak instability to support some thunder
around the area, but have held off on adding mention at this time.
Increased ascent ahead of the upper system and approaching front
could result in locally heavy rainfall across portions of our area
Wednesday afternoon and evening, and this will be something to
monitor over the next few days. Rain chances should decrease
Thursday in the wake of the passing front with colder and drier
conditions expected late in the week on the base of a large scale
trough encompassing the eastern CONUS. /21

MARINE...Southerly winds and seas will steadily increase through
early this evening ahead of a strong arctic cold front approaching
from the west. A very strong northwest flow is expected in the wake
of the front late tonight through Sun afternoon. Frequent gusts to
gale force will be possible today through Sunday morning. As a
result a Small Craft Advisory is currently in effect through Sun
afternoon with a Gale Warning also in effect for the open Gulf
waters of AL and NWFL including the lower end of Mobile Bay
beginning this afternoon continuing through midday Sun. Scattered to
numerous thunderstorms, some strong to possibly severe, are expected
ahead and along the front occurring mostly today and early tonight.
Some patchy dense fog will also be possible through this morning.
32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ053>060-261-262.

     High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until midnight CST tonight for ALZ265-266.

     Wind Advisory until 6 AM CST Sunday for ALZ263>266.

FL...Wind Advisory until 6 PM CST this evening for FLZ201-203-205.

     High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until midnight CST tonight for FLZ202-204-206.

     Wind Advisory until 6 AM CST Sunday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until noon CST today for GMZ631-632-650-655-
     670-675.

     Small Craft Advisory from noon to 6 PM CST Sunday for GMZ631-632-
     650-655-670-675.

     Gale Warning until noon CST Sunday for GMZ631-632-650-655-670-
     675.

     Small Craft Advisory until 6 PM CST Sunday for GMZ630-633>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 19, 10:53 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1053 AM CST Sat Jan 19 2019

ALZ265-266-FLZ202-204-201700-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
1053 AM CST Sat Jan 19 2019

...TORNADO WATCH 2 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.
   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

ALZ263-264-201700-
Mobile Central-Baldwin Central-
1053 AM CST Sat Jan 19 2019

...TORNADO WATCH 2 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

ALZ051>057-059-261-262-FLZ201-203-MSZ067-075-076-078-079-201700-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Wayne-
Perry-Greene-Stone-George-
1053 AM CST Sat Jan 19 2019

...TORNADO WATCH 2 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

ALZ058-060-FLZ205-201700-
Crenshaw-Covington-Okaloosa Inland-
1053 AM CST Sat Jan 19 2019

This Hazardous Weather Outlook is for south central Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms today and early this evening.
Damaging straight line winds, isolated tornadoes and large hail
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required later today and into tonight.

FLZ206-201700-
Okaloosa Coastal-
1053 AM CST Sat Jan 19 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   Wind Advisory.
   High Rip Current Risk.

Strong to severe thunderstorms today and early this evening.
Damaging straight line winds, isolated tornadoes and large hail
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required later today and into tonight.

GMZ630-633-634-201700-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
1053 AM CST Sat Jan 19 2019

...TORNADO WATCH 2 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ650-655-670-675-201700-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1053 AM CST Sat Jan 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT UNTIL NOON CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Gale Warning.
   Small Craft Advisory.

GMZ635-636-201700-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1053 AM CST Sat Jan 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ631-632-201700-
Southern Mobile Bay-Mississippi Sound-
1053 AM CST Sat Jan 19 2019

...TORNADO WATCH 2 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT UNTIL NOON CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Small Craft Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Gale Warning.
   Small Craft Advisory.

In the hours before

Special weather statement, Jan 19, 11:47 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1147 AM CST SAT JAN 19 2019

ALZ052-MSZ067-075-076-191830-
Washington AL-Perry MS-Greene MS-Wayne MS-
1147 AM CST SAT JAN 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN WASHINGTON...SOUTHEASTERN PERRY...
SOUTHEASTERN WAYNE AND GREENE COUNTIES UNTIL 1230 PM CST...

At 1147 AM CST, the strong thunderstorms were located along a line
extending from 4 miles west of State Line to 6 miles southwest of
McLain, and moving east at 55 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Leakesville, Deer Park, Tibbie, McLain, State Line and Fruitdale.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3145 8805 3115 8836 3101 8900 3145 8859
TIME...MOT...LOC 1747Z 251DEG 46KT 3143 8856 3106 8893
Special weather statement, Jan 19, 12:00 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CST SAT JAN 19 2019

MSZ075-076-078-079-191845-
Stone MS-Perry MS-Greene MS-George MS-
1200 PM CST SAT JAN 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND EASTERN
STONE COUNTIES UNTIL 1245 PM CST...

At 1159 AM CST, the strong thunderstorms were located along a line
extending from 4 miles south of McLain to 8 miles east of Saucier,
and moving east at 30 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Lucedale.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3104 8891 3115 8843 3092 8842 3074 8849
      3073 8888 3068 8889 3068 8905
TIME...MOT...LOC 1759Z 255DEG 27KT 3105 8885 3067 8899
Special weather statement, Jan 19, 12:42 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1242 PM CST SAT JAN 19 2019

ALZ052-053-261-263-MSZ076-079-191930-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Greene MS-
George MS-
1242 PM CST SAT JAN 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...SOUTH CENTRAL
CLARKE...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 130 PM
CST...

At 1241 PM CST, the strong thunderstorms were located along a line
extending from 6 miles east of Leakesville to 8 miles northwest of
Wade, and moving northeast at 40 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Citronelle, Lucedale, Chunchula, Gulfcrest, Deer Park, Mount Vernon,
Calvert, McIntosh, Movico and Wilmer.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3118 8846 3151 8777 3085 8813 3073 8849
      3073 8870
TIME...MOT...LOC 1841Z 244DEG 34KT 3114 8844 3074 8866
Special weather statement, Jan 19, 12:58 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CST SAT JAN 19 2019

ALZ053>055-191945-
Clarke AL-Wilcox AL-Monroe AL-
1258 PM CST SAT JAN 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL MONROE...NORTHEASTERN CLARKE AND WILCOX
COUNTIES UNTIL 145 PM CST...

At 1258 PM CST, the strong thunderstorms were located along a line
extending from 6 miles south of Consul to 3 miles east of Grove Hill,
and moving northeast at 55 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Camden, Whatley, Pine Hill, Vredenburgh and Yellow Bluff.

A Tornado Watch remains in effect until 500 PM CST for south central
and southwestern Alabama.

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8698 3192 8703 3160 8780
      3201 8763 3201 8762 3213 8758 3213 8752
      3223 8752 3227 8744
TIME...MOT...LOC 1858Z 239DEG 47KT 3217 8753 3170 8772

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:12 PM CSTWind AdvisoryMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 4 more34 hr
Jan 19, 3:37 AM CSTMarine Dense Fog AdvisoryMOB6 hr
Jan 19, 3:44 AM CSTHigh Surf AdvisoryMOBBaldwin, Mobile20 hr
Jan 19, 10:49 AM CSTSevere Thunderstorm WarningMOBChoctaw41 min
Jan 19, 11:31 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington44 min
Jan 19, 11:47 AM CSTSpecial Weather StatementMOBWashington43 min
Jan 19, 12:15 PM CSTSevere Thunderstorm WarningMOBClarke, Washington, Wilcox45 min
Jan 19, 12:42 PM CSTSpecial Weather StatementMOBWashington48 min
Jan 19, 12:58 PM CSTSpecial Weather StatementMOBWilcox47 min
Jan 19, 2:33 PM CSTSpecial Marine WarningMOB57 min
Jan 19, 2:34 PM CSTSpecial Marine WarningMOB56 min
Jan 19, 2:48 PM CSTSpecial Marine WarningMOB32 min
Jan 19, 3:28 PM CSTSpecial Marine WarningMOB32 min
Jan 19, 3:30 PM CSTSpecial Marine WarningMOB15 min
Jan 19, 4:11 PM CSTSpecial Marine WarningMOB94 min
Jan 19, 4:13 PM CSTSpecial Marine WarningMOB32 min
Jan 19, 4:40 PM CSTSpecial Marine WarningMOB35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.